Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 102, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 5, 2014, 7:31 PM EDT for Hillsdale County, Michigan; Williams County, Ohio; Steuben County, Indiana. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2014, 7:31 PM EDT (23:31 UTC)
- Expired
- Sep 5, 2014, 8:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Steuben County, IN, Hillsdale County, MI, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 106 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 7:40 PM EDT | TSTM WND DMG | 1 N Pioneer, OH | TREES DOWN ON POWERLINES. |
| Sep 5, 7:50 PM EDT | TSTM WND DMG | West Unity, OH | REPORT OF DOWNED BRANCHES ON POWERLINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2114 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567
WUUS53 KIWX 052331
SVRIWX
INC151-MIC059-OHC171-060000-
/O.NEW.KIWX.SV.W.0102.140905T2331Z-140906T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
731 PM EDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN STEUBEN COUNTY IN NORTHEAST INDIANA...
SOUTHERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN WILLIAMS COUNTY IN NORTHWEST OHIO...
* UNTIL 800 PM EDT
* AT 728 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
EDON...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTPELIER AROUND 740 PM EDT.
PIONEER AROUND 745 PM EDT.
WEST UNITY AROUND 750 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BRIDGEWATER CENTER...WEST
JEFFERSON...KUNKLE...WALDRON AND ALVORDTON.
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 154
AND 156.
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 0 AND 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4171 8439 4155 8437 4151 8438 4154 8493
4175 8480 4179 8436 4171 8436
TIME...MOT...LOC 2332Z 265DEG 37KT 4164 8471
HAIL...1.00IN
WIND...60MPH
$$
JBALL1 follow-up statement
956
WWUS53 KIWX 052350
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
750 PM EDT FRI SEP 5 2014
INC151-060000-
/O.CAN.KIWX.SV.W.0102.000000T0000Z-140906T0000Z/
STEUBEN IN-
750 PM EDT FRI SEP 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEUBEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4171 8439 4155 8437 4151 8438 4155 8475
4175 8475 4179 8436 4171 8436
TIME...MOT...LOC 2350Z 265DEG 37KT 4166 8446
$$
MIC059-OHC171-060000-
/O.CON.KIWX.SV.W.0102.000000T0000Z-140906T0000Z/
HILLSDALE MI-WILLIAMS OH-
750 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
WILLIAMS AND SOUTHEASTERN HILLSDALE COUNTIES UNTIL 800 PM EDT...
AT 748 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIONEER...AND
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
WILLIAMS AND SOUTHEASTERN HILLSDALE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4171 8439 4155 8437 4151 8438 4155 8475
4175 8475 4179 8436 4171 8436
TIME...MOT...LOC 2350Z 265DEG 37KT 4166 8446
HAIL...1.00IN
WIND...60MPH
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:57 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Sep 5, 3:57 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT FRI SEP 5 2014
.SYNOPSIS...
ISSUED AT 345 PM EDT FRI SEP 5 2014
A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING...BRINGING
SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 9 PM
EDT...WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND
HEAVY RAIN. AHEAD OF THE FRONT TEMPERATURES HAVE RISEN INTO THE
UPPER 80S AND 90S...PUTTING HEAT INDICES AROUND 100. AS A
RESULT...A HEAT ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING.
OTHERWISE...RAIN SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVERNIGHT. LOW TEMPERATURES WILL BE IN THE 60S. ONCE THE FRONT
PASSES...COOLER AND LESS HUMID WEATHER WILL PREVAIL. HIGHS
TOMORROW WILL BE IN THE 70S.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 355 PM EDT FRI SEP 5 2014
HAVE ISSUED A ADVISORY FOR HIGH HEAT INDEX CONDITIONS WITH INDICIES
AROUND 100F THIS AFTERNOON IN THE TROPICAL TYPE OF AIRMASS. A SEVERE
THUNDERSTORM WATCH HAS ALSO BEEN ISSUED INTO THIS EVENING AS
CONDITIONS HAVE BECOME VERY UNSTABLE THIS AFTERNOON OVER THE
FORECAST AREA WITH SPC MESOANALYSIS CAPES EXCEEDING 5000 J/KG AT
19Z. ALSO...DTX 18Z CAPE WAS OVER 5000. STORMS WERE JUST STARTING TO
BREAK THROUGH A WEAKER CAP OVER LOWER MICHIGAN AND NE IL AT MID
AFTERNOON. EXPECT THE POTENTIAL FOR SEVERE STORMS TO INCREASE LATE
THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT APPROACHES AND IS
ABLE TO BREAK THROUGH A STRONGER CAP FURTHER SOUTH. NAM 12 KM AND HI
RES ARW APPEAR TO BE HANDLING THIS SCENARIO THE BEST OF MODELS...
ALTHOUGH THE ACTUAL CAP MAY BE STRONGER THAT WHAT THE ARW IS SHOWING
OVER INDIANA. GIVEN THE HIGH CAPE...A HIGH WET BULB ZERO HEIGHT AND
LOW BULK/SHEAR...STORM ORGANIZATION LOOKS MORE MARGINAL WITH
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE GREATEST THREATS. MUCH
COOLER AND DRIER AIR WILL SPREAD INTO THE AREA FROM THE NORTHWEST
LATE TONIGHT AND SATURDAY...WITH PRECIPITATION ENDING FROM THE
NORTHWEST TO THE SOUTHEAST.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 355 PM EDT FRI SEP 5 2014
COOL POST FRONTAL HIGH PRESSURE SYSTEM OVER THE PLAINS AT THE START
OF THE PERIOD WILL MOVE E-NE TO THE NERN U.S. BY SUNDAY NIGHT
PROVIDING FAIR WEATHER/LIGHT WINDS WITH JUST PATCHY CU/STRATO CU
SUNDAY-MONDAY. TEMPS SHOULD BE A BIT BLO NORMAL FOR THE SECOND HALF
OF THE WEEKEND WITH LOWS SATURDAY NIGHT IN THE U40S/L50S AND HIGHS
SUNDAY IN THE L-M70S. RETURN FLOW/AIRMASS MODIFICATION SHOULD RESULT
IN A SLIGHTLY WARMER TEMPS SUNDAY NIGHT/MONDAY WITH RIDGING
PROVIDING CONTINUED DRY/STABLE CONDITIONS. A SHRTWV IS EXPECTED TO
MOVE EAST FROM THE PLAINS IN ZONAL FLOW TO THE GRTLKS TUE/WED.
MEDIUM RANGE MODELS HAVE CONSIDERABLE DIFFERENCES ON STRENGTH/TIMING
OF THIS SYSTEM SO POPS TUE-WED PRBLY CAN EVENTUALLY BE WHITTLED DOWN
TO A 12HR PERIOD OR TWO, BUT MODEL CONSISTENCY LACKING TO DO THAT
ATTM.
FLOW ALOFT SHOULD BECOME MORE AMPLIFIED BY LATE NEXT WEEK AS A
SERIES OF STRONG SHRTWVS DIG SE FROM SWRN CANADA INTO THE CENTRAL
CONUS WITH SUBSEQUENT UPR TROF THEN PROGRESSING SLOWLY EAST. MEDIUM
RANGE MODELS HAVE CONSIDERABLE DIFFERENCES IN TIMING/STRENGTH OF
INDIVIDUAL SHRTWVS AND AMOUNT OF AMPLIFICATION SO CONFIDENCE FAIRLY
LOW BUT STILL SOME POTENTIAL FOR SHOWERS INTO THU BEFORE STRONG HIGH
RIDGES INTO OUR AREA FROM THE NW THU NGT AND FRIDAY. NEAR NORMAL
TEMPS MUCH OF THE WEEK SHOULD TURN UNSEASONABLY COOL BY LATE WEEK AS
UPR TROF MOVES IN WITH LOWS IN THE 40S AND HIGHS IN THE 60S BY THE
END OF THE PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 211 PM EDT FRI SEP 5 2014
CONDITIONS HAVE BECOME VERY UNSTABLE THIS AFTERNOON OVER NRN
INDIANA WITH SPC MESOALALYSIS CAPES BETWEEN 4000 AND 5000 J/KG AT
17Z. A COLD FRONT WAS APPROACHING FROM THE WEST...ALONG WITH A WEAK
UPPER LEVEL SYSTEM. THIS PAIR SHOULD ALLOW CONVECTION TO DEVELOP
RAPIDLY EARLY IN THE TAF PERIOD GIVEN FAVORABLE UPPER LEVEL
SUPPORT AND PLENTY OF CONVECTIVE ENERGY. KEPT A TEMPO GROUP FOR
THUNDER EARLY IN THE TAF PERIOD. OTHERWISE...MUCH COOLER AND DRIER
AIR WILL SPREAD INTO THE REGION. KEPT SOME POST FRONTAL MVFR
CLOUDS LATE IN THE TAF PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MIZ078>081.
OH...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SYNOPSIS...MCD
SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...SKIPPER
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Sep 5, 3:34 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 334 PM EDT FRI SEP 5 2014 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-061945- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 334 PM EDT FRI SEP 5 2014 /234 PM CDT FRI SEP 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. THE MAIN RISK WILL BE WIND GUSTS UP TO 65 MPH...BUT LARGE HAIL MAY ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL IS EXPECTED WITH THESE STORMS AS WELL. AFTERNOON TEMPERATURES WILL CLIMB TO THE LOWER 90S TODAY. COMBINED WITH HIGH HUMIDITY...THIS WILL LEAD TO HEAT INDEX VALUES AROUND 100. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO SEND IN REPORTS AS STORMS MOVE THROUGH THE AREA. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-061945- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 334 PM EDT FRI SEP 5 2014 /234 PM CDT FRI SEP 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. THE MAIN RISK WILL BE WIND GUSTS UP TO 65 MPH...BUT LARGE HAIL MAY ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL IS EXPECTED WITH THESE STORMS AS WELL. AFTERNOON TEMPERATURES WILL CLIMB TO AROUND 90 DEGREES TODAY. COMBINED WITH HIGH HUMIDITY...THIS WILL LEAD TO HEAT INDEX VALUES FROM THE MID 90S TO AROUND 100. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND STRONG RIP CURRENTS ARE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE ON SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO SEND IN REPORTS AS STORMS MOVE THROUGH THE AREA. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 334 PM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WIND GUSTS...HAIL...AND LOCALLY HIGHER WAVES. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE INTO SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Sep 5, 6:27 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
627 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST LAGRANGE 41.64N 85.42W
09/05/2014 E45 MPH LAGRANGE IN TRAINED SPOTTER
ESTIMATED WIND GUSTS OF 40 TO 50 MPH. DIME SIZED HAIL
ALSO OBSERVED.
&&
MCDLocal storm report, Sep 5, 6:35 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL NORTH WEBSTER 41.33N 85.70W
09/05/2014 E0.75 INCH KOSCIUSKO IN PUBLIC
0620 PM HAIL LAGRANGE 41.64N 85.42W
09/05/2014 M1.00 INCH LAGRANGE IN PUBLIC
PUBLIC SENT PICTURE OF MEASURED HAIL.
&&
FISHERLocal storm report, Sep 5, 6:53 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST FREMONT 41.73N 84.93W
09/05/2014 E50 MPH STEUBEN IN AMATEUR RADIO
ESTIMATED 45 TO 50 MPH WINDS.
&&
MCDLocal storm report, Sep 5, 6:56 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
656 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ALLEN 41.96N 84.77W
09/05/2014 HILLSDALE MI EMERGENCY MNGR
TREE DOWN ON US 12 IN THE VILLAGE OF ALLEN.
0650 PM TSTM WND DMG LITCHFIELD 42.04N 84.76W
09/05/2014 HILLSDALE MI EMERGENCY MNGR
POWER LINES REPORTED DOWN.
&&
FISHERSpecial weather statement, Sep 5, 7:09 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
709 PM EDT FRI SEP 5 2014
INZ003-052345-
LA PORTE IN-
609 PM CDT FRI SEP 5 2014
...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL LA PORTE AND NORTHERN
STARKE COUNTIES...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WESTVILLE...OR NEAR
VALPARAISO...MOVING EAST AT 30 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL
DOWNPOURS ARE LIKELY WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WESTVILLE...
LA PORTE...
WANATAH...
KINGSFORD HEIGHTS...
HASKELL AND SOUTH WANATAH...
PINHOOK AND OTIS...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 38 AND
41.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN
OHIO.
LAT...LON 4160 8694 4165 8659 4142 8666 4140 8670
4138 8671 4136 8672 4136 8694
TIME...MOT...LOC 2309Z 262DEG 28KT 4149 8703
JBALLLocal storm report, Sep 5, 7:28 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
728 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 3 SSE MILFORD 41.37N 85.82W
09/05/2014 KOSCIUSKO IN NWS EMPLOYEE
LARGE TREE LIMBS DOWN.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:46 AM EDT | Heat Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 6 hr |
| Sep 5, 3:47 PM EDT | Beach Hazards Statement | IWX | 29 hr | |
| Sep 5, 4:47 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 43 min |
| Sep 5, 5:35 PM EDT | Special Weather Statement | IWX | Branch | 40 min |
| Sep 5, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 40 min |
| Sep 5, 6:32 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 43 min |
| Sep 5, 3:43 PM EDT | Small Craft Advisory | IWX | 29 hr | |
| Sep 5, 4:27 PM EDT | Special Weather Statement | IWX | Pulaski | 48 min |
| Sep 5, 4:32 PM EDT | Special Marine Warning | IWX | 58 min | |
| Sep 5, 4:49 PM EDT | Special Weather Statement | IWX | Pulaski | 41 min |
| Sep 5, 5:21 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 39 min |
| Sep 5, 5:29 PM EDT | Special Weather Statement | IWX | Marshall | 46 min |
| Sep 5, 5:44 PM EDT | Special Weather Statement | IWX | LaGrange | 46 min |
| Sep 5, 5:49 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 41 min |
| Sep 5, 5:57 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 33 min |
| Sep 5, 5:58 PM EDT | Special Marine Warning | IWX | 92 min | |
| Sep 5, 6:02 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Pulaski, White | 3 hr |
| Sep 5, 6:12 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 48 min |
| Sep 5, 6:17 PM EDT | Special Weather Statement | IWX | Noble | 28 min |
| Sep 5, 6:24 PM EDT | Severe Thunderstorm Warning | IWX | Noble | 36 min |
| Sep 5, 7:09 PM EDT | Special Weather Statement | IWX | LaPorte | 36 min |
| Sep 5, 7:39 PM EDT | Flash Flood Warning | IWX | Cass, Fulton, Pulaski, White | 6 hr |
| Sep 5, 7:43 PM EDT | Special Weather Statement | IWX | Starke | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.